Effective electrical conductivity of two-phase disordered composite media

Research output: Contribution to journalArticle

200 Scopus citations

Abstract

Perturbation expansions of the effective electrical conductivity σe of any two-phase isotropic composite medium of arbitrary dimensionality d (where d=2,3) are derived. It is shown that certain Padé approximants of a particular series representation of σe yield known rigorous bounds on the conductivity of the composite. The relationships between the conductivities of certain models that are exactly realized by some of these bounds and the perturbation expansions are discussed. A new expression for the conductivity of a broad class of three-dimensional dispersions of inclusions is derived. The formula for σe, which depends upon, among other quantities, a certain three-point probability function of the composite medium, is shown to accurately predict σe of both periodic and random arrays of impenetrable spheres, for a wide range of phase conductivities and inclusion volume fractions.

Original languageEnglish (US)
Pages (from-to)3790-3797
Number of pages8
JournalJournal of Applied Physics
Volume58
Issue number10
DOIs
StatePublished - Dec 1 1985
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Effective electrical conductivity of two-phase disordered composite media'. Together they form a unique fingerprint.

  • Cite this